Discussions that mention adderall

ADD / ADHD board


My step-son went to see a new behavioral specialist today and the DR felt it necessary to switch Zack from 90mg Adderall XR to 30mg Adderall XR along with 10mg Lexapro. Have any of you ever had this happen? This specialist said that most Dr's now prescribe these 2 meds together, so the child would not be over-medicated on just Adderall.

For the last few months, we've noticed a lot of anxiety in Zack, so much so, that his grades have started to drop. I really hope this change helps. I know there will be some adjustments for us as well as him.
Quote from Pagegurl:
...the DR felt it necessary to switch Zack from 90mg Adderall XR to 30mg Adderall XR along with 10mg Lexapro.


Wow! Adderall 90mg is a HUGE dose. I'm not surprised the doctor wanted to change that. I have to say, I'm also not surprised that he had anxiety to the extent that his grades were suffering on that large of a dose!
:eek: I am shocked when I hear of 90mg doses of Adderall. I know that everybody is different and my experience may not be like others, however, I get anxiety on 15mg of Adderall. I could not even imagine taking 90 mg in 3 days. Does he eat and sleep well?
Quote from annecy:
:eek: I am shocked when I hear of 90mg doses of Adderall. I know that everybody is different and my experience may not be like others, however, I get anxiety on 15mg of Adderall. I could not even imagine taking 90 mg in 3 days. Does he eat and sleep well?



He sleeps very well and eats like a horse. I know it's hard to believe though on that amount. We opposed it when the DR increased the dose, but she felt as though he needed that amount since he wasn't improving. NOW, we have found this new behavioral specialist and are so excited about the new dosage. We're shooting to have him down to 20mg in the next couple of months. The DR says it really just depends on Zack and his behavior.

Zack is 9, ADHD, and ODD.
My 11 year old son has been on 10 mgs of adderall. His anxiety was out of control. We switched doctors and she put him on Concerta and 25 mgs of Zoloft for his anxiety and he also has OCD. So far so good.
My seven year old just had Starttera added to his 15 mg of Adderall XR he takes each day. We did this so we wouldn't have to increase the dosage of Adderall which seems to not be working to well. Fortunately, anxiety hasn't seemed to be an issue, just hyperactivity and lots of talking. Today is his first day on both meds and I am an anxious Mom waiting to see how his school day went!
Quote from Coopersmom:
My seven year old just had Starttera added to his 15 mg of Adderall XR he takes each day. We did this so we wouldn't have to increase the dosage of Adderall which seems to not be working to well. Fortunately, anxiety hasn't seemed to be an issue, just hyperactivity and lots of talking. Today is his first day on both meds and I am an anxious Mom waiting to see how his school day went!



Have you noticed any changes as of yet? My step-son has now been taking combo meds (Adderrall XR & Lexapro) for 1 week, and we've JUST noticed some improvement in his handwriting. The rest is still the same, with the teacher calling almost each day so upset that he continues to disrupt the class.
Deb, it has just been one week. His grades have improved over the week, he has been really good, but is still getting in trouble at school. No more than others though. Today he came home very emotional and in a sad mood. I hope this is not going to be a norm! He is sleeping well at night and his appetite seems to have improved some this week.

Maybe your son is experiencing some withdrawal from the larger dose of Adderall that he was on. I know that when I give my son a "vacation" from the adderall his symptoms seem to be much worse. I'll bet you will see some improvement in your son next week when he has adjusted to the lower level.
Quote from Coopersmom:
Deb, it has just been one week. His grades have improved over the week, he has been really good, but is still getting in trouble at school. No more than others though. Today he came home very emotional and in a sad mood. I hope this is not going to be a norm! He is sleeping well at night and his appetite seems to have improved some this week.

Maybe your son is experiencing some withdrawal from the larger dose of Adderall that he was on. I know that when I give my son a "vacation" from the adderall his symptoms seem to be much worse. I'll bet you will see some improvement in your son next week when he has adjusted to the lower level.



Thanks so much for your thoughts. I pray that Zack will be to the point that he'll be his happy go-lucky self again. Take care.